Alert archive / West Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 4, 2010, 5:46 PM EDT for 9 counties in West Virginia. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2010, 5:46 PM EDT (21:46 UTC)
- Expired
- Aug 4, 2010, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:54 PM EDT | TSTM WND DMG | Drennan, WV | TREES ACROSS RTE 129. |
| Aug 4, 5:55 PM EDT | TSTM WND DMG | French Creek, WV | TREES DOWN ON POWER LINES...POWER OUT. |
| Aug 4, 6:00 PM EDT | TSTM WND DMG | Alexander, WV | TREES DOWN ON POWER LINES. |
| Aug 4, 6:00 PM EDT | TSTM WND DMG | Elkins, WV | TREE DOWN ON A HOUSE. |
| Aug 4, 6:10 PM EDT | TSTM WND DMG | Elkins, WV | TREES ARE DOWN ALL THROUGHOUT THE COUNTY. |
| Aug 4, 6:20 PM EDT | TSTM WND DMG | Elkins, WV | TREE DOWN ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS51 KRLX 042146
SVRRLX
WVC001-007-015-019-039-067-083-097-101-042245-
/O.NEW.KRLX.SV.W.0101.100804T2146Z-100804T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
FAYETTE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUMMERSVILLE...
RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
WEBSTER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WEBSTER SPRINGS...
* UNTIL 645 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF PHILIPPI TO 9 MILES WEST OF HOLLY RIVER STATE
PARK TO BIRCH RIVER...OR ALONG A LINE EXTENDING FROM 11 MILES EAST
OF PHILIPPI TO 12 MILES EAST OF SUTTON TO 13 MILES SOUTH OF
SUTTON. OTHER SEVERE STORMS WERE IN CLAY COUNTY. THE CELLS WERE
MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAWKS
NEST STATE PARK...ANSTED...BELINGTON...OAK HILL...MOUNT HOPE...
CRAIGSVILLE...CAMDEN ON GAULEY...DAILEY AND MILL CREEK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
I-79 BETWEEN MILE MARKERS 34 AND 81...THE WEST VIRGINIA TURNPIKE
BETWEEN MILE MARKERS 56 AND 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING.
&&
LAT...LON 3874 7978 3851 8000 3820 8062 3807 8071
3810 8087 3799 8077 3784 8085 3783 8106
3788 8108 3798 8135 3853 8128 3853 8119
3867 8104 3890 8061 3873 8040 3906 8030
3928 7991 3929 7988 3904 7977 3895 7936
TIME...MOT...LOC 2145Z 313DEG 19KT 3918 7983 3870 8048
3848 8075
$$
222 follow-up statements
928
WWUS51 KRLX 042222
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT WED AUG 4 2010
WVC001-007-015-039-042232-
/O.CAN.KRLX.SV.W.0101.000000T0000Z-100804T2245Z/
KANAWHA WV-BRAXTON WV-CLAY WV-BARBOUR WV-
622 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR BARBOUR...CLAY...BRAXTON AND
EAST CENTRAL KANAWHA COUNTIES IS CANCELLED...
THIS WILL IMPACT
I-79 BETWEEN MILE MARKERS 34 AND 81.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3875 7978 3851 8001 3821 8062 3807 8071
3811 8088 3808 8088 3800 8078 3784 8086
3784 8106 3785 8105 3798 8135 3827 8122
3830 8102 3844 8083 3883 8008 3907 7981
3903 7974 3895 7937
TIME...MOT...LOC 2222Z 315DEG 16KT 3903 7967 3855 8033
3834 8061
$$
WVC019-067-083-097-101-042245-
/O.CON.KRLX.SV.W.0101.000000T0000Z-100804T2245Z/
WEBSTER WV-UPSHUR WV-RANDOLPH WV-NICHOLAS WV-FAYETTE WV-
622 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FAYETTE...NICHOLAS...RANDOLPH...SOUTHEASTERN UPSHUR AND WEBSTER
COUNTIES...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MONTROSE TO DIANA TO CAMDEN ON
GAULEY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF ELKINS
TO 8 MILES NORTH OF WEBSTER SPRINGS TO 11 MILES NORTHWEST OF
RICHWOOD...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPPER
GLADE...BABCOCK STATE PARK...BEVERLY...NETTIE...DAILEY...WANETA...
MILL CREEK...BERGOO...HUTTONSVILLE...BOWDEN...MINGO...GLADY...
MONTERVILLE...VALLEY HEAD...DRYFORK...MEADOW BRIDGE AND HARMAN
THIS WILL IMPACT
THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 58 AND 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3875 7978 3851 8001 3821 8062 3807 8071
3811 8088 3808 8088 3800 8078 3784 8086
3784 8106 3785 8105 3798 8135 3827 8122
3830 8102 3844 8083 3883 8008 3907 7981
3903 7974 3895 7937
TIME...MOT...LOC 2222Z 315DEG 16KT 3903 7967 3855 8033
3834 8061
$$
13449
WWUS51 KRLX 042241
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT WED AUG 4 2010
WVC019-067-083-097-101-042251-
/O.EXP.KRLX.SV.W.0101.000000T0000Z-100804T2245Z/
WEBSTER WV-UPSHUR WV-RANDOLPH WV-NICHOLAS WV-FAYETTE WV-
641 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...NICHOLAS...
RANDOLPH...SOUTHEASTERN UPSHUR AND WEBSTER COUNTIES WILL EXPIRE AT
645 PM EDT...
THIS WILL IMPACT
THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 57 AND 63.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3875 7978 3851 8001 3821 8062 3807 8071
3811 8088 3808 8088 3800 8078 3784 8086
3784 8106 3785 8105 3798 8135 3827 8122
3830 8102 3844 8083 3883 8008 3907 7981
3903 7974 3895 7937
TIME...MOT...LOC 2241Z 315DEG 16KT 3895 7961 3847 8027
3827 8056
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:55 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 4, 2:55 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 255 PM EDT WED AUG 4 2010 .SYNOPSIS... UPPER LEVEL DISTURBANCES AND THEN AN APPROACHING COLD FRONT WILL BRING UNSETTLED WEATHER INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW FOR FRIDAY AND THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... SECOND FORWARD PROPAGATING MCS OF THE DAY MVG ACROSS CENTRAL OH WILL SLIDE SOUTHWARD ACROSS CENTRAL WV FOR THE AFTERNOON AND EVENING HOURS. THIS SYSTEM SHOULD HOLD TOGETHER WITH CONTINUED DEVELOPMENT TOWARD THE SOUTH...AS MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE. CARRIED HIGH POPS FOR MCS AS IT TRACKS ACROSS THE FORECAST AREA THIS EVENING. EXPECT TONIGHT TO BE A WARM...MUGGY NIGHT. WILL NOT RULE OUT SCATTERED NOCTURNAL STORMS IN THIS AIRMASS...BUT DO NOT SEE MODEL AGREEMENT ON FEATURES TO ORGANIZE THE STORMS. GOING ON THE WARM SIDE OF GUIDANCE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... EXITING COLD FRONT IS THE MAIN STORY THROUGH THE SHORT TERM. CURRENTLY HAVE THE BOUNDARY COMPLETELY EXITING THE SOUTHERN PORTION OF CWA BY MIDDAY FRI. HAVE PUSHED BACK TIMING A BIT TO INCORPORATE SLOWER SREF. SREF HAS GENERALLY BEEN SLOWER THAN THE NAM IN BRINGING DRIER AIRMASS IN BEHIND THE FRONT...AND TIMING OF THE 12Z NAM APPEARS TO BE NEARING THIS SOLUTION. ALTHOUGH MUCH OF THE PRECIPITATION IS EXPECTED TO BE CONCENTRATED AT OR NEAR THE FRONTAL BOUNDARY...KEPT SLIGHT CHANCE POPS IN BEHIND THE FRONT FOR THURS NIGHT INTO FRI MORNING. CERTAINLY NO COPIOUS MOISTURE WILL BE PRESENT IN THE POST FRONTAL ENVIRONMENT...BUT THERE MAYBE ENOUGH TO SPARK SOME WIDELY SCATTERED SHOWERS. COOLING AND DRYING WILL BE THE TREND HEADING INTO THE WEEKEND. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... STICKING WITH THE THEME OF DRY WEATHER IN THE EXTENDED. A SURFACE HIGH DRIFTS OVER OUR CWA FRI THROUGH SUN...AND WITH THE LOWERED DEWPOINTS EXPECTED...IT WILL BE A BEAUTIFUL AUGUST WEEKEND. EXPECTING TEMPS TO WARM BACK UP INTO THE 90S FOR THE START OF THE WORK WEEK AS THE 500MB RIDGE NOSES IN FROM THE SOUTHWEST AND THE HEAT CORE MOVES CLOSER. NEXT SYSTEM APPROACHES MIDDLE TO LATE NEXT WEEK...BUT WITH THIS BEING DAY 6-7...DON'T FEEL CONFIDENT ENOUGH IN GUIDANCE TO GO ANYTHING MORE THAN SLIGHT CHANCE. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... 18Z WEDNESDAY THRU 18Z THURSDAY... CONVECTIVE COMPLEX WITH OUTFLOW BOUNDARIES TO SWEEP ACROSS MAINLY THE NORTHERN TIER OF THE FORECAST AREA THIS AFTERNOON. EXPECT AREAS OF IFR AND GUSTY WINDS INVOF OF CONVECTION. AFTER 00Z...GENERALLY BECOMING MVFR IN HAZE AND FOG...WITH CONVECTION INCREASING OVER OUR FAR NORTHWEST OHIO ZONES AFTER 06Z AS COLD FRONT VERY SLOWLY APPROACHES FORM THE WEST. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM CONFIDENCE IN CONDITIONS LOWERING TO IFR IN PRECIPITATION LATE AFTERNOON AND TONIGHT IN AREAS OF CONVECTION. ALTERNATE SCENARIOS: TIMING AND EXTENT OF AFTERNOON CONVECTION MAY BE MORE WIDESPREAD IF AN UPPER DISTURBANCE MOVES OVER LEFT OVER BOUNDARIES. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H M M M H H H M M HTS CONSISTENCY H H H M M M H H H H M M BKW CONSISTENCY H H H H H M M M H H H H EKN CONSISTENCY H H M M H H M M H H M M PKB CONSISTENCY H H H M M M M H H H M M CKB CONSISTENCY H H H H H M M M H H M M AFTER 18Z THURSDAY... IFR POSSIBLE IN CONVECTION THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TAX NEAR TERM...KMC SHORT TERM...TAX LONG TERM...TAX AVIATION...KMC
Hazardous weather outlook, Aug 4, 2:25 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 225 PM EDT WED AUG 4 2010 KYZ101-103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 036>040-046-047-051830- GREENUP-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 225 PM EDT WED AUG 4 2010 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ102-105-VAZ003-004-WVZ005-013-024>026-033>035-051830- CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN- BOONE-MCDOWELL-WYOMING-RALEIGH- 225 PM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 4, 4:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 446 PM EDT WED AUG 4 2010 KYZ102-103-105-042200- CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...GRAYSON...OLIVE HILL...ASHLAND...LOUISA 446 PM EDT WED AUG 4 2010 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... NEAR 4:45 PM...SHOWERS AND THUNDERSTORMS WERE MOVING INTO WESTERN BOYD COUNTY FROM CARTER COUNTY. THIS INCLUDES A PORTION OF INTERSTATE 64. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING SOUTHEAST AROUND 25 MPH...TOWARD LAWRENCE COUNTY KENTUCKY. THIS WOULD INCLUDE THE LOUISA VICINITY. IN THE HEAT AND HUMID OF LATE THIS AFTERNOON...ANY OF THESE COOLING SHOWERS OR THUNDERSTORMS CAN CONTAIN A DOWNPOUR OF RAIN AND GUSTY WINDS. BRIEF STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. ALSO...THUNDERSTORMS COULD CONTAIN A LOT OF CLOUD TO GROUND LIGHTNING. INCREASE YOUR WEATHER AWARENESS...BE READY TO MOVE INDOORS QUICKLY. KTB
Local storm report, Aug 4, 5:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
504 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG RIPLEY 38.82N 81.71W
08/04/2010 JACKSON WV LAW ENFORCEMENT
TREES DOWN, POWER OUTAGES, LINES DOWN, AND TRAFFIC LIGHTS
OUT THROUGHOUT THE COUNTY.
&&
ARBSpecial weather statement, Aug 4, 5:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 508 PM EDT WED AUG 4 2010 WVZ014-015-042215- PUTNAM-KANAWHA- INCLUDING THE CITIES OF...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS 508 PM EDT WED AUG 4 2010 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 5 O'CLOCK...SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH PUTNAM COUNTY AND WESTERN AND NORTHERN PORTIONS OF KANAWHA COUNTY... INCLUDING SUCH COMMUNITIES AS ELEANOR...SAINT ALBANS...CROSS LANES...SISSONVILLE...AND CLENDENIN. IN THE HEAT AND HUMID OF LATE THIS AFTERNOON...ANY OF THESE COOLING SHOWERS AND THUNDERSTORMS CAN CONTAIN A DOWNPOUR OF RAIN AND WIND GUSTS AROUND 40 MPH. THIS MAY CAUSE SOME WEAK TREE DAMAGE. STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. IF ANY PARTICULAR STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE THUNDERSTORM WARNING MAY BE ISSUED. INCREASE YOUR WEATHER AWARENESS. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. KTB
Local storm report, Aug 4, 5:18 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 5 NW SPENCER 38.86N 81.42W
08/04/2010 ROANE WV LAW ENFORCEMENT
TREE DOWN ON PARKERSBURG RD.
&&
ARBLocal storm report, Aug 4, 5:19 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG SPENCER 38.80N 81.36W
08/04/2010 ROANE WV LAW ENFORCEMENT
MULTIPLE TREES DOWN IN TOWN.
&&
ARBLocal storm report, Aug 4, 5:21 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SE GANDEEVILLE 38.68N 81.37W
08/04/2010 ROANE WV LAW ENFORCEMENT
TREE DOWN ON CHARLESTON RD / RTE 119.
&&
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:23 PM EDT | Flash Flood Warning | RLX | Tyler | 90 min |
| Aug 4, 1:27 AM EDT | Special Weather Statement | RLX | Pocahontas | 63 min |
| Aug 4, 5:32 AM EDT | Special Weather Statement | RLX | Jackson, Mason, Pleasants, Ritchie, Wirt, Wood | 58 min |
| Aug 4, 7:00 AM EDT | Special Weather Statement | RLX | Clay, Kanawha, Nicholas, Webster | 60 min |
| Aug 4, 3:38 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 52 min |
| Aug 4, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Jackson, Lewis, Mason and 6 more | 61 min |
| Aug 4, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Gilmer, Harrison, Lewis, Taylor, Upshur | 64 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Mason, Putnam and 1 more | 55 min |
| Aug 4, 6:24 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more | 66 min |
| Aug 4, 6:37 PM EDT | Special Weather Statement | RLX | Barbour, Randolph, Taylor, Upshur | 53 min |
| Aug 4, 7:37 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 38 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.